zoplicone aftertaste

can someone help me please? I have beeb put on zoplicone for my insomnia and have been having the best sleep ever....however I have been getting a really nasty and this goes on throughout the day and when I eat/drink I can still taste it, I have mints, chews and brush my teeth 3 times a day and it is still there? is there anything I can use or do to stop this? thank you

Tom

11 Replies

oldestnewest
  • Hi Tom

    I was just wondering whether you have checked the leaflet that came with your medication to see if that is listed as one of the side effects?

    Unfortunately, it would seem, that with a lot of medications that we take for Fibro, it is a choice of weighing up which is the worse. Not sleeping or having the nasty after taste.

    It may be worth mentioning to your GP to see if they will change you to another sleeping tablet. However you are incredibly lucky to be prescribed with them at all, as GP's very rarely prescribe them anymore.

    I used to be on these, but my new GP refuses to let me have them anymore.

    Wishing you a peaceful weekend

    Lu xx

  • Well I was however on a previous sleeping tablet but it was causing bad sweating through the day and night and was making me more unhappy, I can deal with it but just wanted to see if there was any solutions as I can see some people are having the same issue, thank you for your advice xx

  • You're very welcome :)

    I find chewing gum quite good when I get a dry mouth.

    Hopefully someone will come along with some better advice for you my friend.

    Lu xx

  • Foul tasting things. Do you take with full glass of water to fully pass gullet rather than a few gulps? If not that could help.

  • Basically swallow it as quickly as possible. They are horrible tasting tablets. It's best not to let it sit in your mouth for very long. Easier said than done I know. 🙃

  • I find with zopiclone they have the most atrocious taste. If your mouth is dry when you put the tablet in in preparation of drinking the water to wash it down it kind of sticks to your mouth and I reckon it tastes like I imagine cyanide would. I have found that if I have a drink of water first and then swish some water around my mouth and then pop the Zopiclone in my mouth I don't seem to get that horrible aftertaste.x

  • Yes zopiclone gives that awful aftertaste and lasts all day I changed to zolpidem first because zopiclone wasn't working and because of that awful taste then you constantly worry that your breath smells all day when you speak. So end up with mints or chewing gum.

  • Hi there,

    I was given Zopiclone by my GP, and was told it was for 2 weeks only, and to use them only when I was desperate, as all sleeping pills are very addictive.

    The next time I saw my GP she asked if I was still using them, and I said "I've a few left for emergencies". Then I jokingly said " that they tasted awful, and when I woke up my mouth tasted foul, and that it lasted the whole day". I was most surprised by her answer which was, most of the newer type of sleeping pills ( she actually said Z type sleeping pills) were manufactured to taste bad and to leave an aftertaste, as they are often used by criminals as 'Date Rape drugs'. The idea is that if someone slips one into your drink, you would notice it as your drink would taste awful at the first sip!

    As some of the other members have advised, you might want to ask the Dr if there is anything else could use, or just chew some Sugar Free Gum, I found that helped.

    Cheers.

    GP. 😊😊

  • Try Loranzipam they are adictctive but no affects xx

  • Hi TommyLiverpool1989

    I am so truly sorry to read this and there is a spray called: Glandosane Artificial Saliva Spray that you could talk to your doctor about. It is available in different flavours and could help with the foul after taste? I want to sincerely wish you all the best of luck and please take care of yourself my friend.

    All my hopes and dreams for you

    Ken

  • Hi Tommy the insomnia is awful. Zoplicone like all medicine affects everyone differently I was on it and had no side affects however the effectiveness wore off and gp refused higher dose. However the pain clinic explained its all about managing the pain and I sort of adapting your nite time routines (I am assuming it's pain that triggers the insou) sleeping tabs are short term only so be prepared for your gp to say nope. Anyhow hope your side effects stop🤞

You may also like...